Maryland, 2010

Tornado and Damaging Wind in Maryland, September 30, 2010

September 30, 2010 · NWS LWX · 2 events in 2 counties and zones

A surface low pressure system moved northward up the eastern seaboard along a north-to-south oriented stationary front. Very moist low level atmosphere and 70 knot southeasterly winds combined with modest instability to produce damaging winds in the strongest thunderstorms that developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A surface low pressure system moved northward up the eastern seaboard along a north-to-south oriented stationary front. Very moist low level atmosphere and 70 knot southeasterly winds combined with modest instability to produce damaging winds in the strongest thunderstorms that developed. An isolated tornado also touched down in Anne Arundel County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 30, 4:14 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 30, 4:14 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 AM EDT THU SEP 30 2010

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NORTH CAROLINA WILL MOVE INTO
SOUTHEAST VIRGINIA THIS MORNING AND INTO NEW YORK STATE TONIGHT. DEEP
TROPICAL MOISTURE WILL BE DRAWN INTO THIS SYSTEM...BRINGING HEAVY
RAIN TO MUCH OF THE AREA TODAY. HIGH PRESSURE WILL BUILD INTO THE
REGION DURING THE WEEKEND. A COLD FRONT MAY PASS THROUGH SUNDAY
MORNING.

&&

.NEAR TERM /TODAY/...

06Z IAD SNDG IS AVBL. A TOR WATCH IS IN EFFECT UNTIL 1 PM FOR THE
EASTERN 1/3 OF OUR CWA INCLUDING DC/BALT AND ALL OF OUR WATERS. A
FLASH FLOOD WARNING IS IN EFFECT FOR THE SERN 1/4 OF OUR CWA
INCLUDING DC.

HEAVIER PCPN NOW MOVG INTO THE SPOTSY/KING GEORGE AREA WL BE
TRACKING ACROSS THE MAJORITY OF THE CWA B4 DAYBREAK. NO REPORTS OF
FLDG AS OF YET. WE ARE MONITORING..

HIGH PRECIPITABLE WATERS AND SOME TRAINING WILL PROMOTE A FLASH
FLOOD THREAT AND FLASH FLOOD WATCH CONTINUES THROUGH THE DAY.

WINDS IN THE LOW LEVELS STRENGTHEN NEAR THE BAY TDA AS THE LOW
TRACKS CLOSER TO THE RGN. WIND ADVISORY IN EFFECT ACROSS LOWER
SOUTHERN MARYLAND NEAR THE BAY.

GUSTY WINDS MAY OBVIOUSLY BE HIGHER IN CONVECTIVE ELEMENTS
ANYWHERE ACROSS THE CWA...ALTHOUGH CONVECTIVE ELEMENTS ARE MOST
LIKELY NEAR THE INTERSTATE 95 CORRIDOR AND POINTS EAST. WIND
FIELDS TODAY COULD POSE A THREAT FOR DAMAGING WINDS AND A THREAT
FOR AN ISOLATED TORNADO/WATERSPOUT IN THE ERN PART OF THE CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE COASTAL LOW WILL CONTINUE TO EXIT THE MID-ATLANTIC REGION THU
EVE. ANY LINGERING SHOWERS SHOULD BE LIGHT DURING THE EVE AS THE
LIFT/MOISTURE AIDED BY THE SLY LLJ PUSHES NORTH AND EAST OF THE
AREA TOWARD NEW ENGLAND. ONCE THE SFC COLD FRONT AND H8-H7 TROUGH
AXIS PUSH THRU THE REGION...NWLY FLOW ADVECTING IN DRIER AIR WILL
CUT OFF PRECIP CHANCES. HOWEVER...UPSLOPE-INDUCED RAIN SHOWERS MAY
CONTINUE ACROSS THE WRN SLOPES OF THE ALLEGHENY FRONT THRU ERY FRI
MRNG.

UPPER TROUGH AXIS WILL PROGRESS THRU THE AREA FRI. NWLY FLOW BEHIND
THE TROUGH AXIS WILL USHER IN DRIER AND COOLER AIR TO THE REGION AS
HIPRES BUILDS FROM THE WEST. PERIODS OF CLDS EXPECTED FRI WITH
ENOUGH LIFT IN THE CYCLONIC FLOW REGIME. HIGH TEMPS FRI GENERALLY
WILL BE IN THE LM70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH RE-AMPLIFIES OVER THE ERN US THIS WEEKEND AS A TRAILING
SHORTWAVE TROUGH DIGS ACROSS THE GREAT LAKES REGION. AS THE TROUGH
AXIS SWINGS THRU...INCREASING LIFT COULD SUPPORT SHOWERS SAT NGT INTO
SUN...ESPECIALLY OVER THE WRN MTNS. LACK OF A MOISTURE SOURCE AND
DOWNSLOPING FLOW SHOULD LIMIT COVERAGE AND INTENSITY OF ANY SHOWERS
THAT DO DEVELOP.

MODELS DIVERGE ON THE LARGE-SCALE WEATHER PATTERN ACROSS THE ERY AND
MID-PART OF NEXT WEEK...RANGING FROM A CUTOFF LOW ACROSS THE ERN US
/E.G. 00Z ECMWF/ TO A LARGE RIDGE OVER THE SAME AREA /E.G.12Z GFS-
GEFS RUNS/. WITH SUCH A DIFFERENCE IN SOLUTIONS...WILL LEAN TOWARD
THE HPC-PREFERRED ECMWF SOLUTION FOR NEXT WEEK.

GENERAL TROUGHING ACROSS THE EAST WILL REINFORCE THE COOLER AIR
ACROSS THE AREA. HIGH TEMPERATURES THIS WEEKEND INTO ERY NEXT WEEK
SHOULD RANGE FROM 5 TO 10 DEGREES F BELOW CLIMO. UNDER THE RIGHT
RADIATIONAL COOLING CONDITIONS SUN NGT AND MON NGT...TEMPS COULD
DROP INTO THE LM30S ACROSS THE WRN SLOPES OF THE ALLEGHENY
FRONT/POTOMAC HIGHLANDS...LEADING TO FROST/FREEZE CONCERNS.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
HVY RAFL XPCTD AT ALL TAF SITES TDA W/ IFR/LIFR CONDS THRU THE
DAYLGT HRS. LOW LEVEL WIND SHEAR CAN BE EXPECTED DUE TO A STRONG
LOW LEVEL JET A COUPLE THOUSAND FEET ABOVE THE GROUND. EXPECT
MODERATE TO SEVERE TURBULENCE.

CIGS MAY REMAIN IN IFR INTO THE EVENING UNTIL RAIN COMPLETELY
MOVES OUT.

CIGS/VSBYS WILL CONTINUE TO IMPROVE THU EVE AS THE LOW MOVES
NORTHEAST OF THE REGION. A COLD FRONT WILL MOVE THRU THE REGION THU
NGT. BREEZY NW WINDS AROUND 10 TO 15 KT WITH GUSTS TO 25 KT ARE
EXPECTED FOR FRI. OTHERWISE NO AVIATION CONCERNS FOR THE WEEKEND
ATTM WITH DRY CONDITIONS.

&&

.MARINE...A TOR WATCH IS IN EFFECT UNTIL 1 PM FOR ALL OF OUR
WATERS. WE HV ISSUED THE GALE WRNG FOR THE LOWER PTMC AND CHES
BAY.

SOLID SMALL CRAFT ADVISORY OCCUR ON THE UPPER TIDAL POTOMAC. RAIN
WILL REDUCE VSBYS BELOW 1 NM AT TIMES TDA...AND ISOLATED
THUNDERSTORMS COULD ALSO PRODUCE LOCALLY STRONGER WINDS AND
PERHAPS EVEN A WATERSPOUT LATE TONIGHT INTO THURSDAY. IN OTHER
WORDS - A GOOD DAY NOT TO BE ON THE WATERS.

LOW PRESSURE MOVES NORTHEAST BY THIS EVENING...ALLOWING RAIN TO END
AS A FRONT ALSO MOVES THROUGH THE AREA WITH A WIND SHIFT.

SCA CONDITIONS MAY CONTINUE INTO FRI AND FRI NGT...ESPECIALLY
ACROSS THE MAIN CHANNEL OF THE CHSPK BAY...WHERE NLY CHANNELING
WOULD ENHANCE THE FLOW. HIPRES BUILDS TOWARD THE WATERS FRI INTO
THE WEEKEND...RESULTING IN LIGHT FLOW.

&&

.HYDROLOGY...
NO REPORTS OF FLDG FM THE EOC'S IN VCNTY OF I-95 S OF DC YET.

FLASH FLD WATCH CONTS. CURRENT FCSTD EVOLUTION FOCUSES ON PCPN
ENHANCEMENT ALONG BLUE RDG...WHERE CNVGNC WILL BE MAXIMIZED ALONG
INVERTED SFC TROF AND UPSLP FLOW WILL ENHANCE LIFT. ALONG AND E OF
BLUE RDG MTNS...WDSPRD 2-5 INCHES. AMTS XPCD THRU THIS AFTN. WHERE
TERRAIN ENHANCES PCPN RATES...OR MESOSCALE BANDING DVLPS...AMTS
MAY BE LCLLY HIGHER. LOWEST PCPN AMTS /UP TO ONE INCH/ XPCD IN FAR
WRN ZONES OF POTOMAC HIGHLANDS...WHERE UPSLP FLOW WILL BE WEAKER
AND ARRIVAL OF DRY SLOT THU WILL BRING A MORE RAPID END TO PCPN.

&&

.TIDES/COASTAL FLOODING...
TIDE LVLS STILL HV NOT INCRSD ABV NRML. HOWEVER GIVEN LO LVL SERLY
FLOW WE'RE STILL XPCTG TIDES TO INCRS TO 1-2 FT ABOVE NORMAL FOR
TODAY. THIS WOULD CAUSE MINOR TIDAL FLOODING. A COASTAL FLOOD
ADVISORY IS IN EFFECT.

ADZY MAY NEED TO BE EXTENDED THU NGT AND FRI ALONG POTOMAC RVR TO
ACCOUNT FOR SGFNT ENHANCEMENT TO RVR LVLS FROM FRESHWATER
CONTRIBUTION.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
     013-014-016>018-502.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007-
     011-013-014-016>018.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ014-017-018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ021-025>031-
     036>040-042-050>057-501-502.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     VAZ052>055-057.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ050>055-502-504.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY
     FOR ANZ530>534-537>543.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ535.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ536.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, Sep 30, 4:29 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 AM EDT THU SEP 30 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
529 AM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR THE ENTIRE AREA.

A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HAZARD PRODUCT /FFALWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE UPPER POTOMAC. PLEASE REFER TO THE LATEST HAZARD PRODUCT
/MWWLWX/ FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR COASTAL PORTIONS OF SOUTHERN
MARYLAND. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER AND MAY BE CONTINUED ON
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER PROMPTLY TO THE NATIONAL
WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
529 AM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR CARROLL..HOWARD..AND
MONTGOMERY COUNTIES.

A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE AREA.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MAIN STEM RIVER FLOODING MAY OCCUR LATE TONIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Sep 30, 4:28 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     FLASH FLOOD      BEAUVUE                 38.26N  76.63W
09/30/2010                   ST. MARYS          MD   911 CALL CENTER

            WATER OVER ROUTE 244.

&&

EVENT NUMBER LWX1000956

STRONG
Local storm report, Sep 30, 4:32 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     FLASH FLOOD      NORTH BEACH             38.71N  76.53W
09/30/2010                   CALVERT            MD   911 CALL CENTER

            SEVERAL ROADS FLOODED.

&&

EVENT NUMBER LWX1000957

STRONG
Local storm report, Sep 30, 4:53 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     FLASH FLOOD      BELVEDERE               38.24N  77.38W
09/30/2010                   SPOTSYLVANIA       VA   911 CALL CENTER

            WATER OVER ROUTE 17.

&&

EVENT NUMBER LWX1000958

STRONG
Special weather statement, Sep 30, 5:08 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 AM EDT THU SEP 30 2010

MDZ017-301100-
ST. MARYS MD-
608 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN ST. MARYS COUNTY...

AT 608 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAINT INIGOES CREEK...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE SAINT MARYS CITY...PATUXENT RIVER NAS...
LEXINGTON PARK...CALIFORNIA AND TOWN CREEK.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3803 7631 3805 7635 3810 7640 3810 7642
      3812 7645 3825 7653 3837 7652 3836 7649
      3833 7649 3830 7645 3832 7641 3830 7636
      3825 7638 3814 7631 3808 7632
TIME...MOT...LOC 1008Z 175DEG 43KT 3813 7638

GMS

The radar

The Dover AFB radar (KDOX), 109 km away, was scanning. The volume nearest the first event began at 10:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, St. Mary'S

When
September 30, 5:16 AM EST to 5:17 AM EST
Where
St. Mary'S County, 1.76 mi SE of St James to 0.83 mi E of St James
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
38.180, -76.380

Numerous trees down along and to the east of Route 235.

Tornado, Anne Arundel

When
September 30, 8:46 AM EST to 8:49 AM EST
Where
Anne Arundel County, 1.61 mi E of Lake Shr to 1.13 mi WSW of Pinehurst
Rating
EF0
Path length
0.93 mi
Path width
200 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.100, -76.450

Damage consisted of uprooted and snapped trees, most along Milburn Circle. One tree fell on a vehicle; another crushed a shed. There was also minor siding and shingle damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyThe tornado archive for Maryland, 2010Warnings in Maryland, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258083, 258084.